Q. I suddenly drop whatever is in my hand, and my head goes down. What is wrong with me?

Answered by
Dr. Alexander Davis, Md
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Nov 06, 2020

Hi doctor,

I am just sitting, and suddenly I drop whatever is in my hand, and my head goes down. I do this several times a day. What is wrong with me? I take nine different drugs, but I have been on all for a long time; this just started three months ago.

#

Hi,

Welcome to icliniq.com.

What is more, it seems to get worse gradually, so we are talking about a neurological condition that makes your hand and head drop several times a day. The most likely conditions which can cause this kind of symptoms are some not so common forms of epilepsy or narcolepsy with cataplexy. This means you have to see a neurologist. But do not be afraid; this is nothing I neurologist cannot treat this. I wish you strength and that you get all the medical attention you need.


The Probable causes:

Sudden loss of control over head and hands.

Investigations to be done:

*MRI (magnetic resonance imaging) brain.
*Transcranial sonography of the substantia nigra.
*Comprehensive laboratory tests.
*Evaluation of all medications taken.

Differential diagnosis:

Epilepsy.
Other neurological disorders.
Side-effects of medications taken.

Probable diagnosis:

Narcolepsy with cataplexy.

Treatment plan:

See a neurologist.

Regarding follow up:

Once in a month.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What are the side effects of taking Adderall for a long time?

Query: Hi doctor, I have a 29 year old boyfriend, who weighs 190 lbs and 6 feet tall, he is a former athlete in college. He was diagnosed with idiopathic hypersomnia through the spinal tab, five years ago. He is now taking Adderall 60 mg a day total, spread over six times, and is using Flumazenil cream, wh...  Read Full »

I take Adderall with Lexapro for major depressive disorder. Is there any alternate for Lexapro?

Query: Hi doctor, I am currently on Adderall 30 mg twice a day for narcolepsy with cataplexy and Lexapro 20 mg for resistant major depressive disorder. My previous psychiatric nurse practitioner tried me on many antidepressants that did not work. Lexapro helps some but not much at all. I have very bad an...  Read Full »

I feel excess heat in my body with burning sensation in foot. Why?

Query: Hello doctor, I am 55 years old male, weighing 58 kg at 160 cm. My query is that I have a problem of excess heat in my body. I experience severe burning in the foot, especially in the mornings. Please advise remedy.  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.